Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 26, NWS Brownsville, TX

April 16, 2012Hidalgo County, Texas

NWS Brownsville, TX issued this severe thunderstorm warning at Apr 16, 2012, 12:36 PM CDT for Hidalgo County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2012, 12:36 PM CDT (17:36 UTC)
Expired
Apr 16, 2012, 1:15 PM CDT
In force
39 min
Issued by
NWS Brownsville, TX
Area
Storm-based polygon

County Hidalgo County, TX

The radar

The Brownsville radar (KBRO), 110 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 8:07 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 5.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2823 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WUUS54 KBRO 161736
SVRBRO
TXC215-161815-
/O.NEW.KBRO.SV.W.0026.120416T1736Z-120416T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1236 PM CDT MON APR 16 2012

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.

* UNTIL 115 PM CDT

* AT 1235 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
  TO GOLF BALL SIZE...OVER WESTERN HIDALGO COUNTY...MOVING EAST AT 10
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOFFING.
  CITRUS CITY.
  LA HOMA.
  WEST SHARYLAND.
  ALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&

LAT...LON 2626 9852 2638 9853 2644 9849 2646 9821
      2624 9821
TIME...MOT...LOC 1735Z 265DEG 10KT 2636 9843

$$

64
3 follow-up statements
426 
WWUS54 KBRO 161753
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1253 PM CDT MON APR 16 2012

TXC215-161815-
/O.CON.KBRO.SV.W.0026.000000T0000Z-120416T1815Z/
HIDALGO-
1253 PM CDT MON APR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WESTERN HIDALGO COUNTY...

AT 1252 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 8 MILES SOUTH OF MCCOOK...MOVING EAST AT
10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CITRUS CITY.
  LA HOMA.
  WEST SHARYLAND.
  PALMHURST.
  ALTON.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR 
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO 
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2626 9852 2638 9853 2644 9849 2646 9821
      2624 9821
TIME...MOT...LOC 1752Z 265DEG 10KT 2636 9838

$$

64
108 
WWUS54 KBRO 161807
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
107 PM CDT MON APR 16 2012

TXC215-161815-
/O.CON.KBRO.SV.W.0026.000000T0000Z-120416T1815Z/
HIDALGO-
107 PM CDT MON APR 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WESTERN HIDALGO COUNTY...

AT 106 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM 7 MILES EAST OF LOS EBANOS...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA JOYA.
  PENITAS.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.

&&


LAT...LON 2626 9852 2638 9853 2644 9849 2646 9821
      2624 9821
TIME...MOT...LOC 1806Z 318DEG 7KT 2626 9845

$$

64
847 
WWUS54 KBRO 161820
SVSBRO

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
120 PM CDT MON APR 16 2012

TXC215-161830-
/O.EXP.KBRO.SV.W.0026.000000T0000Z-120416T1815Z/
HIDALGO-
120 PM CDT MON APR 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HIDALGO COUNTY HAS
EXPIRED...

AT 120 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE 
THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING
HAS BEEN ALLOWED TO EXPIRE.

DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM.


LAT...LON 2626 9852 2638 9853 2644 9849 2646 9821
      2624 9821
TIME...MOT...LOC 1807Z 318DEG 7KT 2626 9845

$$

64

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:23 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Apr 16, 8:23 AM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
823 AM CDT MON APR 16 2012

.DISCUSSION...UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
KENEDY...BROOKS...WILLACY...HIDALGO AND CAMERON COUNTIES UNTIL 3
PM THIS AFTERNOON. MAIN THREAT WITH THE STORMS WILL BE STRONG
GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.

&&

.PREV DISCUSSION... /ISSUED 635 AM CDT MON APR 16 2012/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...GENERALLY BKN TO OVC MVFR CIGS ARE EXPECTED THROUGH
THE DAY WITH THE POSSIBILITY CIGS WILL LIFT TO SCT AND UP TO
AROUND 3500 FT THIS AFTERNOON. THE DEVELOPMENT OF THUNDERSTORMS IS
EXPECTED LATE THIS MORNING AND THIS AFTERNOON ALONG A FRONT THAT
CUTS FROM NEAR FALCON TO HEBBRONVILLE. STORMS THAT DEVELOP ARE
EXPECTED TO PRODUCE STRONG WINDS AND HAIL. THE CHANCE FOR
THUNDERSTORMS REMAINS UNTIL AROUND 03Z WHEN ANY PRECIP WILL LIKELY
SHIFT MORE TOWARDS MODERATE RAIN AND SHOWERS. WINDS MAY BE GUSTY
NEAR THE COAST THIS MORNING. LOW CEILINGS OR FOG WILL BE POSSIBLE
TONIGHT.

PREV DISCUSSION... /ISSUED 410 AM CDT MON APR 16 2012/

SHORT TERM /TODAY THROUGH TUESDAY/...CONTINUING CLOSE NEAR TERM
METEOROLOGICAL WATCH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE
MAIN UPPER TROUGH AXIS OVER THE NORTHERN GULF OF CALIFORNIA. THE CWA
CURRENTLY IS POSITIONED IN THE RIGHT EXIT REGION OF THE MAIN UPPER
JET STREAK ON THE EAST SIDE OF THE APPROACHING UPPER TROUGH...AND WE
ARE ALSO GETTING AT LEAST SOME INFLUENCE FROM A SUBTROPICAL JET
MAXIMUM MOVING OVER FAR SOUTHERN MEXICO AND THE BAY OF CAMPECHE. THE
NET RESULT IS STRONG NET DIVERGENCE ALOFT...WHICH IS WORKING BOTH TO
MODIFY OUR THERMODYNAMIC PROFILE...SLOWLY ERODING EXISTING
CAPPING...AND BUILDING A SURFACE TROUGH/CYLCONE OVER NORTHEASTERN
MEXICO. THE BOUNDARY LAYER HAS DECOUPLED OVER LAND TONIGHT BUT LOWER
LEVEL WINDS REMAIN RELATIVELY STRONG WITH KBRO VWP SHOWS A
RELATIVELY DEEP LAYER OF 30KT WINDS FROM 0-8KFT. EXPECT THE BEST
850-925MB WINDS TO BE ROUGHLY FROM ABOUT HARLINGEN EASTWARD THIS
MORNING...AND THAT AREA MAY EXPERIENCE SOME BREEZY CONDITIONS EARLY
THIS MORNING. THE SURFACE FRONTAL BOUNDARY IS CLOSE TO STATIONARY
WITH WINDS ALOFT ESSENTIALLY PARALLEL TO THE FRONT...THIS WILL
CHANGE IN THE NEXT FEW HOURS AS THE TROUGH AXIS APPROACHES AND THE
WINDS BECOME MORE WESTERLY ALOFT.

THE NET RESULT IN OUR WEATHER IN THE NEAR TERM WILL BE AN
EXPECTATION FOR THUNDERSTORMS TO REDEVELOP OVER THE CWA...ALONG...
AND NEAR THE FRONTAL BOUNDARY...AND PERHAPS JUST AHEAD OF IT LATER
THIS MORNING AND ESPECIALLY THIS AFTERNOON. WITH THE AVAILABLE
INSTABILITY AND MODERATE DEEP AND LOW LEVEL SHEAR...SOME OF THESE
STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE
0-6KM SHEAR IS MARGINALLY SUPPORTIVE FOR SUPERCELLS WITH THE 0-1KM
SHEAR AND DIRECTIONAL SHEAR DUE TO THE DEVELOPING SURFACE
LOW/TROUGH IN THE EASTERN MOST REACHES OF THE CWA POTENTIALLY MORE
CONDUCIVE TO ISOLATED TORNADOGENESIS. THE SLOW MOVING FRONT AND
SHALLOW FRONTAL SLOPE WARRANT KEEPING AT LEAST A CHANCE OF RAIN IN
THE FORECAST THROUGH TUESDAY AFTERNOON WHEN THE UPPER TROUGH AXIS
COMPLETELY CLEARS. STORM MOTION IS EXPECTED TO BE QUITE SLOW AND
WITH PRECIPITABLE WATER VALUES AROUND TWO STANDARD DEVIATIONS
ABOVE THE SEASONAL NORM...VERY HEAVY RAINFALL IS EXPECTED WITH
SOME LOCALIZED FLOODING POSSIBLE IN ANY AREAS THAT RECEIVE
THUNDERSTORMS. THE CONDITIONALITY...POTENTIAL AREAL COVERAGE...AND
DROUGHT CONDITIONS HOWEVER APPEAR TO PREVENT THE NEED FOR A FLASH
FLOOD WATCH THIS MORNING.

TO SUMMARIZE...WE EXPECT THUNDERSTORM DEVELOPMENT AGAIN TODAY. SOME
OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. THE FREEZING LEVEL...A KEY COMPONENT
IN HAIL FORMATION HOWEVER IS MUCH HIGHER THAN WHAT IT WAS THE DAY OF
THE MIDDLE VALLEY HAIL STORM...SO A REPEAT OF SUCH COPIOUS AMOUNTS
OF BASEBALL TO GOLFBALL SIZED HAIL IS QUITE UNLIKELY. THERE IS AT
LEAST SOME POTENTIAL FOR DAMAGING WINDS IN THE FORM OF WET
MICROBURSTS...AND POSSIBLY A TORNADO OR TWO...BUT THE PARAMETERS FOR
TORNADOES ARE THE MOST MARGINAL OUT OF ALL OF THE SEVERE WEATHER
PARAMETERS. HEAVY RAIN IS THE MOST LIKELY OF ALL OF THE FORMS OF
SEVERE WEATHER AND LOCALIZED FLOODING WILL BE POSSIBLE WHERE SLOW
MOVING STORMS DEVELOP. /68-JGG/

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...THE 500 MB TROUGH AXIS
THAT BROUGHT THE SIGNIFICANT CONV TO TX OVER THE LAST FEW DAYS
WILL BE SHIFTING EAST AWAY FROM TX ALLOWING FOR A MORE STABLE AND
SUBSIDENT AIRMASS TO BUILD INTO THE REGION. WEAK TO MODERATE MID
LEVEL RIDGING WILL PREVAIL OVER DEEP SOUTH TX FOR WED AND THURS
MAINTAINING GENERALLY WARM AND DRY CONDITIONS. ANOTHER MAJOR MID
LEVEL TROUGH AXIS WILL PUSH INTO THE CENTRAL PORTION OF THE LOWER
48 STATES TOWARDS THE END OF THE WEEK WHICH WILL IN TURN PUSH
ANOTHER COLD FRONT INTO THE REGION AS THE WEEKEND APPROACHES. BOTH
THE ECMWF AND THE GFS MODELS PUSH THE NEXT FRONT THROUGH DEEP
SOUTH TX FRI NIGHT INTO EARLY SAT MORNING. THE LONGER RANGE MODELS
ARE ALSO IN PRETTY GOOD AGREEMENT SHOWING LIMITED DEEP LAYER
MOISTURE ASSOCIATED WITH THIS NEXT FRONT. SO FOR NOW WILL MAINTAIN
THE 20 TO 30 % POPS FOR THE TIME BEING. THE AIRMASS IN THE WAKE OF
THE FRONT WILL BE FAIRLY MILD WITH ONLY SOME MINOR DROPS IN TEMPS.
RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS IS PRETTY GOOD SO
OVERALL CONFIDENCE IN THE LONGER RANGE PERIOD IS ABOVE AVERAGE.

MARINE /TODAY THROUGH TUESDAY...WINDS ARE EXPECTED TO GRADUALLY
SLACKEN AND BECOME MORE MARGINAL FOR SMALL CRAFT ADVISORY BY EARLY
AFTERNOON...HOWEVER WITH PERSISTENT SOUTHEAST WINDS SEAS WILL
LIKELY REMAIN ROUGH THROUGH TONIGHT. MORE MODERATE SOUTHEAST WINDS
AND SEAS ARE EXPECTED ON MONDAY.

TUESDAY NIGHT THROUGH FRIDAY...THE MAIN MARINE CONCERN IN THE
LONGER RANGE PERIOD IS THE EXPECTED FROPA THIS COMING WEEKEND.
UNTIL THEN THE MARINE CONDITIONS FROM LATE TUES INTO FRIDAY WILL
REMAIN BELOW SCA LEVELS. HOWEVER EXPECT THE GULF WATERS TO REACH
UP NEAR SCA LEVELS FRIDAY NIGHT INTO SAT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

     HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-256-
     257.

     COASTAL FLOOD ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
     256-257.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

67/59
Hazardous weather outlook, Apr 16, 9:39 AM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
939 AM CDT MON APR 16 2012

TXZ251-254>257-171000-
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
KENEDY...WILLACY AND CAMERON COUNTIES UNTIL 3 PM THIS AFTERNOON.
THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A
HIGH SURF ADVISORY AND A COASTAL FLOOD ADVISORY FOR AREA BEACHES
IS IN EFFECT UNTIL 4 PM THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ELEVATED RIP CURRENT RISK WILL BE POSSIBLE ON TUESDAY. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

TXZ250-253-171000-
BROOKS-HIDALGO-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR HIDALGO AND BROOKS COUNTIES
UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE
STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

GMZ130-132-135-150-155-170-175-171000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE LAGUNA MADRE
AND THE NEARSHORE COASTAL WATERS UNTIL 3 PM THIS AFTERNOON. THE
MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY
WINDS...DANGEROUS LIGHTNING AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY. SMALL CRAFT
ADVISORY CONDITIONS WILL BE POSSIBLE DUE TO NORTH WINDS BEHIND THE
FRONT.

.SPOTTER INFORMATION STATEMENT...
MARINE SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TODAY
ACCORDING TO STANDARD OPERATING PROCEDURE.

TXZ248-249-252-171000-
ZAPATA-JIM HOGG-STARR-
939 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING FRONTAL
BOUNDARY THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF
THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND
LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING...AND
LOCALIZED FLOODING WILL BE POSSIBLE. CONTINUED SCATTERED SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND
OVERNIGHT...WITH THE RISK FOR SEVERE WEATHER EXPECTED TO DIMINISH
AS THE EVENING PROGRESSES. THE BEST CHANCE FOR SEVERE WEATHER WILL
BE ALONG AND EAST OF A LINE FROM NEAR FALCON DAM TO FALFURRIAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 16, 9:11 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
911 AM CDT MON APR 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 AM     TORNADO          2 E SARITA              27.22N  97.77W
04/16/2012                   KENEDY             TX   NWS OFFICE

            TORNADO REPORTED AT KENEDY RANCH IN KENEDY COUNTY...
            APPROXIMATELY 3 MILES SOUTH OF RIVERA. NWS CRP PASSED
            ALONG THE REPORT FROM A MEMBER OF THE PUBLIC IN KLEBERG
            COUNTY.

&&

EVENT NUMBER BRO1200030

EB

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 8:18 PM CDTSevere Thunderstorm WarningBROZapata57 min
Apr 15, 8:29 PM CDTSevere Thunderstorm WarningBROBrooks, Jim Hogg61 min
Apr 15, 8:52 PM CDTAreal Flood AdvisoryBROZapata34 min
Apr 15, 9:01 PM CDTSevere Thunderstorm WarningBROZapata59 min
Apr 15, 9:06 PM CDTAreal Flood AdvisoryBROBrooks, Jim Hogg84 min
Apr 15, 9:32 PM CDTSevere Thunderstorm WarningBROJim Hogg58 min
Apr 15, 9:52 PM CDTFlash Flood WarningBROJim Hogg2 hr
Apr 15, 9:57 PM CDTSevere Thunderstorm WarningBROStarr, Zapata63 min
Apr 15, 10:20 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr55 min
Apr 15, 11:11 PM CDTSevere Thunderstorm WarningBROStarr, Zapata64 min
Apr 15, 11:15 PM CDTSevere Thunderstorm WarningBROStarr60 min
Apr 15, 11:22 PM CDTAreal Flood AdvisoryBROStarr83 min
Apr 16, 1:04 PM CDTSpecial Marine WarningBRO86 min
Apr 16, 1:57 PM CDTSevere Thunderstorm WarningBROKenedy33 min
Apr 16, 2:21 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy54 min
Apr 16, 2:29 PM CDTSpecial Marine WarningBRO61 min
Apr 16, 2:47 PM CDTSevere Thunderstorm WarningBROHidalgo, Starr43 min
Apr 16, 2:58 PM CDTSevere Thunderstorm WarningBROHidalgo, Willacy32 min
Apr 16, 3:19 PM CDTAreal Flood AdvisoryBROHidalgo, Willacy56 min
Apr 16, 3:25 PM CDTSevere Thunderstorm WarningBROHidalgo50 min
Apr 16, 3:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 3:32 PM CDTTornado WarningBROKenedy, Willacy28 min
Apr 16, 3:44 PM CDTAreal Flood AdvisoryBROHidalgo61 min
Apr 16, 4:01 PM CDTSevere Thunderstorm WarningBROKenedy, Willacy44 min
Apr 16, 4:06 PM CDTSevere Thunderstorm WarningBROCameron, Willacy39 min
Apr 16, 4:16 PM CDTSevere Thunderstorm WarningBROWillacy29 min
Apr 16, 4:25 PM CDTTornado WarningBROCameron35 min
Apr 16, 4:27 PM CDTAreal Flood AdvisoryBROCameron, Willacy63 min
Apr 16, 4:30 PM CDTSpecial Marine WarningBRO60 min
Apr 16, 4:56 PM CDTTornado WarningBROCameron34 min
Apr 16, 5:03 PM CDTSpecial Marine WarningBRO117 min
Apr 16, 5:28 PM CDTSevere Thunderstorm WarningBROCameron32 min
Apr 16, 5:30 PM CDTSpecial Marine WarningBRO2 hr
Apr 16, 5:36 PM CDTAreal Flood AdvisoryBROCameron54 min
Apr 16, 6:58 PM CDTSpecial Marine WarningBRO62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.